Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 6, NWS Austin/San Antonio, TX

February 17, 2008Kinney County, Maverick County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 17, 2008, 12:36 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 12:36 PM CST (18:36 UTC)
Expired
Feb 17, 2008, 3:45 PM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX

Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2855 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 171836
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH CAN BE EXPECTED THROUGH MID AFTERNOON ALONG THE RIO GRANDE
VALLEY...ESPECIALLY IN THE LAKE AMISTAD TO DEL RIO AREA.

TXZ183-202-217-172200-
/O.NEW.KEWX.WI.Y.0006.080217T1836Z-080217T2200Z/
VAL VERDE-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS
1236 PM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH CAN BE EXPECTED THROUGH MID AFTERNOON ALONG THE RIO GRANDE
VALLEY...ESPECIALLY IN THE LAKE AMISTAD TO DEL RIO AREA. WINDS
WILL DECREASE LATE THIS AFTERNOON. 

BOATERS ON LAKE AMISTAD ARE ALSO URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

$$
1 follow-up statement
000 
WWUS74 KEWX 172145
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CST SUN FEB 17 2008

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 10
TO 15 MPH WITH GUSTS TO NEAR 25 MPH CAN BE EXPECTED THE REMAINDER
OF THIS AFTERNOON.

TXZ183-202-217-172245-
/O.CAN.KEWX.WI.Y.0006.000000T0000Z-080217T2200Z/
VAL VERDE-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS
345 PM CST SUN FEB 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 10
TO 15 MPH WITH GUSTS TO NEAR 25 MPH CAN BE EXPECTED THE REMAINDER
OF THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:22 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 17, 11:22 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 AM CST SUN FEB 17 2008

.AVIATION...
CLEAR SKIES WILL CONTINUE WITH DRY NORTHWEST FLOW. SURFACE WINDS
WILL VARY FROM WEST TO NORTHWEST AT 10 KTS OR LESS. WINDS WILL
DECREASE AT SUNSET. ANOTHER REINFORCING RIDGE OF HIGH PRESSURE
WILL SLIDE INTO CENTRAL TEXAS OVERNIGHT BRINGING SURFACE WINDS
AROUND TO THE NORTHEAST AT 10 TO 15 KTS.

&&

.PREV DISCUSSION... /ISSUED 1057 AM CST SUN FEB 17 2008/

UPDATE...
TEMPERATURES WERE RUNNING SLIGHTLY WARMER THAN ONGOING GRIDS
SHOWED IN SOME AREAS AND WILL UPDATE TO GO WITH SLIGHTLY WARMER
HIGHS THOSE AREAS. OTHERWISE, ONGOING FORECASTS ON TRACK. RELATIVE
HUMIDITIES WILL FALL BELOW 25 PERCENT ACROSS THE WESTERN HALF OF
SOUTH CENTRAL TEXAS THIS AFTERNOON, HOWEVER SUSTAINED WIND SPEEDS
WILL REMAIN BELOW 15 MPH, ALTHOUGH SOME GUSTS TO AROUND 20 MPH CAN
BE EXPECTED.

PREV DISCUSSION... /ISSUED 544 AM CST SUN FEB 17 2008/

AVIATION...
VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT. WEST WINDS NEAR
10 KNOTS WILL BECOME NORTHWEST AROUND 15 KNOTS AFTER 15Z...WITH
BRIEF GUSTS AROUND 20 KNOTS...AND CHANGE TO THE NORTH AROUND 10
KNOTS BY 00Z.

DISCUSSION... /ISSUED 300 AM CST SUN FEB 17 2008/

DISCUSSION...
SUNNY AND PLEASANT CONDITIONS ARE IN STORE FOR THE REST OF THE
HOLIDAY WEEKEND AS SURFACE RIDGING DOMINATES THE WEATHER PATTERN.
TEMPERATURES WILL WARM UP INTO THE 70S ACROSS MOST OF SOUTH
CENTRAL TEXAS TODAY AHEAD OF A SURGE OF COOLER AIR OVERNIGHT.
MONDAY AND TUESDAY WILL BE SLIGHTLY COOLER BUT STILL WITHIN A FEW
DEGREES OF LATE FEBRUARY NORMALS. THE HIGH PRESSURE WILL SLIDE TO
THE EAST ON TUESDAY ALLOWING SOUTHERLY WINDS TO PUSH GULF MOISTURE
BACK INTO THE REGION. THE INCREASE IN MOISTURE WILL BRING BACK
CLOUDIER SKIES BY TUESDAY AFTERNOON WITH PATCHY FOG AND DRIZZLE
POSSIBLE EARLY WEDNESDAY MORNING. RAIN CHANCES WILL REMAIN OUT OF
THE PICTURE UNTIL LATE IN THE WEEK AS A COUPLE OF WEAK S/W TROUGHS
PUSH ACROSS THE SOUTHERN U.S. HAVE GONE LOWER THAN MEX GUIDANCE
POPS FOR THE LATTER HALF OF THE WEEK AS MOISTURE DEPTH APPEARS TO
BE TOO SHALLOW TO WARRANT HIGH-END CHC FOR THAT TIME FRAME. THE
RETURN OF SOUTHERLY SFC FLOW ON TUESDAY WILL ALSO ALLOW A WARMING
TREND TO ENSUE...WITH HIGH TEMPS WARMING INTO THE MID 70S BY THE
END OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  38  62  41  69 /   0   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  72  40  64  34  68 /   0   0   0   0  -
DEL RIO INTL AIRPORT           75  42  66  46  64 /   0   0   0   0  -
SAN ANTONIO INTL AIRPORT       74  42  63  42  66 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Feb 17, 5:15 AM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SUN FEB 17 2008

TXZ171>173-183>194-202>209-217>225-228-181200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:07 PM CSTSevere Thunderstorm WarningEWXBastrop23 min
Feb 16, 6:37 PM CSTSevere Thunderstorm WarningEWXCaldwell, Gonzales23 min
Feb 16, 6:50 PM CSTSevere Thunderstorm WarningEWXDeWitt25 min
Feb 16, 7:18 PM CSTWind AdvisoryEWXEdwards, Kinney, Val Verde3 hr
Feb 16, 7:21 PM CSTSevere Thunderstorm WarningEWXDeWitt24 min
Feb 17, 12:40 PM CSTRed Flag WarningEWXAtascosa, Dimmit, Frio, Kinney, Maverick, Medina and 3 more3 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.